MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH ATTACHMENT, FOR CYF, 3-WAY STOPCOCK, QUICK LOCK; ENDOSCOPE, AC-POWERED AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH ATTACHMENT, FOR CYF, 3-WAY STOPCOCK, QUICK LOCK; ENDOSCOPE, AC-POWERED AND ACCESSORIES
Model Number A02908A
Medical Device Problem Codes Device Reprocessing Problem (1091); Contamination (1120); Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Codes Sepsis (2067); Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the health care provider (hcp) noticed an increased number of urinary tract infections in patients after cystoscopy procedures when the facility started using the 3-way stopcock on flexible cystoscopes.There were four patients affected and the patients were admitted to the hospital the week after the procedure.They were diagnosed with urinary tract infection and sepsis.At first the stopcock devices were reprocessed using a thermal disinfector and now the facility reprocesses the device in the basket of an etd4 reprocessor.The customer indicated they had no instructions for machine cleaning the stopcock devices.The cystoscopes had a clear and proven washing process that had not been changed.It was when they changed to the new stopcock device that the urinary tract infections appeared, therefore it is the likely source of the infections.The customer indicated they did not know if the stopcocks had be cultured.Additional information regarding each individual patient outcome was requested but unknown by the customer.The customer indicated there were five stopcocks involved, however they could not trace which stopcock was used for each of the four individual patients that developed infection.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to the following patient identifiers: (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Per cleaning disinfection and sterilization (cds) processes checklist provided by the customer there have been deviations, deficiencies, and/or concerns in reprocessing.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the reported event occurred due to the device was not properly reprocessed and pathogens or other biological substances remained on the device.The event can be prevented by following the instructions for use which state: "stopcocks and tubing"."system guide endoscopy"."permissible reprocessing processes.Manual or automatic cleaning.Disinfection or high-level disinfection.Steam sterilization (autoclaving).Gas sterilization (eto)".Olympus will continue to monitor field performance for this device.

Brand Name
ATTACHMENT, FOR CYF, 3-WAY STOPCOCK, QUICK LOCK
Common Device Name
ENDOSCOPE, AC-POWERED AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20323237
Report Number9610773-2024-02361
Device Sequence Number8147243
Product Code GCP
UDI-Device Identifier04042761019507
UDI-Public04042761019507
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA02908A
Device Lot Number24305-0005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYF-VHA CYSTO-NEPHRO VIDEOSCOPE.; ETD4 ENDOTHERMO DISINFECTOR.
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown